|a holiday so resistance test can be done.
Apr 3, 2002
I have recently started a drug holiday approx. 3 weeks now. I was taking 3tc, efv, and d4t. However, I had a dectectable vl for a time, so we switched the d4t because of lipodystrophy to Viread. After being on 3tc, sustiva, and viread the VL was still increasing. So, I decided to go off everything and get genotyping done, and then figure out what to do next. What is your opinion on this matter? What do think is going on?
Thank- You In Denver.
Response from Dr. Little
If you were taking all of these drugs as prescribed, it sounds like you may have developed drug resistance to one or more drugs in the regimen. If you performed drug resistance testing shortly after stopping the treatment regimen, you are very likely to identify the drug or drugs to which you may have resitance. I would expect that resistance to 3TC and/or sustiva would be the most likely in this circumstance - I think a drug holiday while waiting for the results - and to guide future treatment choices may be quite reasonable.
Re Re Resistance Study Findings
How does a geno work
- Black Spots After Rimming Worried I Have HIV
- Burning Red Spots After Rubbing Penis Worried I Have HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- White Bumps After Kissing Cut On Lip Worried I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- Can Vaginal Discharge Cause Sores?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.